Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 19, 2006, 8:13 PM EDT for Dougherty County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2006, 8:13 PM EDT (00:13 UTC)
- Expired
- Apr 19, 2006, 8:48 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Dougherty County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:34 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 200013 SVRTAE GAC095-200100- /O.NEW.KTAE.SV.W.0065.060420T0013Z-060420T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 813 PM EDT WED APR 19 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DOUGHERTY COUNTY IN SOUTHWEST GEORGIA THIS INCLUDES THE CITY OF ALBANY * UNTIL 900 PM EDT * AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF ALBANY...OR ABOUT 11 MILES EAST OF MORGAN...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHWEST OF ALBANY BY 850 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3162 8417 3161 8445 3144 8442 3144 8418 $$ 38-GODSEY
1 follow-up statement
000 WWUS52 KTAE 200048 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 847 PM EDT WED APR 19 2006 GAC095-200056- /O.CAN.KTAE.SV.W.0065.000000T0000Z-060420T0100Z/ DOUGHERTY GA- 847 PM EDT WED APR 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DOUGHERTY COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE COUNTY. HOWEVER...SCATTERED THUNDERSTORMS REMAIN IN THE AREA PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. LAT...LON 3162 8417 3161 8445 3144 8442 3144 8418 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:00 PM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Apr 19, 2:00 PM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT WED APR 19 2006 .SYNOPSIS...SKIES CONTINUE TO BREAK OUT BEHIND THE WARM FRONT WHICH IS SLOWLY MOVING BACK OFF TO THE NE...WITH A FRESH CU FIELD BEGINNING TO DEVELOP IN THE MORE HUMID AIR. MOST OF THE CONVECTION ASSOCIATED WITH THE FRONT IS STILL WELL TO THE N OF THE CWA...AND IT IS SLIDING SE ALONG THE BOUNDARY. TEMPS HAVE BEEN A BIT SLOWER TO RESPOND TODAY THAN ON TUE...BUT STILL EXPECT HIGHS TO APPROACH 90 DEGREES BEFORE THE DAY IS THROUGH. OVER THE COASTAL WATERS...LIGHT WINDS AND SEAS CONTINUE. && .SHORT TERM...LITTLE CHANGE TO THE FCST PACKAGE THIS PERIOD...AS WEAK SFC RIDGING OVER THE N GULF OF MEXICO WILL HOLD THROUGH THE END OF THE WEEK. THIS WILL ALLOW OUR UNSEASONABLY WARM AND HUMID CONDITIONS TO PERSIST AT LEAST UNTIL THE NEXT COLD FRONT APPROACHES FROM THE WEST BY FRIDAY NIGHT OR SATURDAY. AS AN UPDATE TO THE EARLIER LONG TERM DISCUSSION BELOW...THE NEXT FRONTAL PASSAGE IS NOW LOOKING INCREASINGLY CLEAN WITH EACH SUCCESSIVE RUN OF THE GFS AND NAM. WILL NOT MAKE ANY MAJOR CHANGES AT THIS TIME...BUT EXPECT THAT THE NEXT SHIFT CAN REDUCE PARTS OF THE EXTENDED POPS SIGNIFICANTLY. BACK TO TONIGHT...WILL PLAN ON USING THIS EVENING WORDING ONCE AGAIN TO ACCOUNT FOR THE ISOLATED STRONG CONVECTION WHICH IS EXPECTED TO BE SPAWNED FROM SOUTHWARD PROPAGATING OUTFLOW BOUNDARIES. THE BEST CHANCES FOR CONVECTION WILL BE OVER NE SECTIONS OF SW GEORGIA...BUT CANNOT RULE OUT ISOLATED STORMS ELSEWHERE AS WELL. && .LONG TERM...A COLD FRONT WILL PASS THROUGH THE CWA LATE SATURDAY. LOOKS LIKE THIS WILL NOT BE A CLEAN FROPA...SO POPS WERE INCREASED FOR THE EXTENDED PERIOD...THROUGH SATURDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA ON TUESDAY TO INCREASE POPS...ESPECIALLY FOR THE NORTHERN ZONES. && .MARINE...THE SUMMER DOLDRUMS WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH THE REMAINDER OF THE WEEK...WITH AN INCREASE IN WINDS AND SEAS POSSIBLE ON SATURDAY IN ASSOCIATION WITH THE NEXT COLD FRONT. && .FIRE WEATHER...NO CONCERNS FOR THE NEXT SEVERAL DAYS...AS DEWPOINTS REMAIN IN THE MID 60S. && .AVIATION...EXPECT VFR CIGS THIS AFTN OVER INLAND TAF SITES. ISOLD TSRA WILL DEVELOP AS OUTFLOW BOUNDARY FROM CONVECTION OVER NRN/CNTRL GA PUSHES SWD...WITH VCTS FOR DHN...ABY...TLH AND VLD TAF SITES DURING THE LATE AFTN-EARLY EVENING. THERE IS THE POTENTIAL FOR A FEW STRONG TS WITH GUSTY WINDS...TORRENTIAL DOWNPOURS AND SMALL HAIL. THE CONVECTION SHOULD DIMINISH AFTER SUNSET. LOW CIGS WILL DEVELOP ONCE AGAIN AFTER MIDNIGHT...WITH PATCHY FOG CREATING IFR-OCNL LIFR VSBYS TOWARD MORNING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 64 90 68 89/ 20 10 10 10 PANAMA CITY 68 86 68 84/ 10 10 20 10 DOTHAN 66 91 66 88/ 10 20 20 20 ALBANY 64 89 63 88/ 20 20 20 10 VALDOSTA 62 90 62 89/ 20 10 10 10 CROSS CITY 60 90 62 90/ 20 05 05 05 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. PUBLIC/MARINE...GOULD LONG TERM...HICKS AVIATION/FIRE...JAMSKI
Hazardous weather outlook, Apr 19, 5:13 AM EDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 513 AM EDT WED APR 19 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-200912- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 513 AM EDT WED APR 19 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY THROUGH TONIGHT. SOME AREAS WILL SEE LOW CEILINGS AND PATCHY DENSE FOG EARLY THIS MORNING WHICH WILL REDUCE VISIBILITIES TO LESS THAN HALF A MILE. AFTER THE FOG DISSIPATES...EXPECT ANOTHER UNSEASONABLY WARM DAY FOR THE LOCAL AREA WITH NEAR RECORD HIGH TEMPERATURES AROUND 90. A BACK-DOOR FRONT WILL MOVE NORTHEAST OUT OF THE FORECAST AREA THIS AFTERNOON AND EVENING AND SOME UPPER LEVEL ENERGY WILL HELP TO GENERATE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG TO SEVERE AND THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK FOR SEVERE STORMS TODAY ACROSS SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. THE MAIN THREAT WITH THE SEVERE STORMS WILL BE DAMAGING WINDS AND HAIL. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND PANHANDLE COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AS A COLD FRONT APPROACHES THE FORECAST AREA. THERE IS THE POSSIBILITY FOR SOME STRONG THUNDERSTORMS ON THURSDAY. ANOTHER FRONT WILL PASS THROUGH THE AREA LATE THIS WEEKEND...LEADING TO RAIN CHANCES AROUND 30 PERCENT CHANCE FOR SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ISOLATED SEVERE STORMS ARE EXPECTED...SO SPOTTERS ARE ENCOURAGED TO SELF ACTIVATE IF STRONG TO SEVERE STORMS DEVELOP IN THEIR AREA...OR ANY WATCHES ARE ISSUED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. WOOL/HICKS
In the hours before
Local storm report, Apr 19, 3:04 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG CAIRO 30.88N 84.21W
04/18/2006 GRADY GA EMERGENCY MNGR
TREES DOWN ACROSS THE EASTERN PART OF THE COUNTY.
0550 PM HAIL 1 E CAIRO 30.88N 84.19W
04/18/2006 M0.88 INCH GRADY GA EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED MAINLY IN THE EASTERN PORTION
OF THE COUNTY.
&&
GODSEYSpecial weather statement, Apr 19, 6:26 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 626 PM EDT WED APR 19 2006 GAZ125>127-192315- DOUGHERTY-LEE-WORTH- 626 PM EDT WED APR 19 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY...LEE AND WORTH COUNTIES... * UNTIL 715 PM EDT AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEESBURG...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... 5 MILES NORTHEAST OF ALBANY BY 635 PM EDT. TURNER CITY BY 640 PM EDT. EAST DOUGHERTY BY 700 PM EDT. PEOPLE IN EASTERN DOUGHERTY...SOUTHERN LEE AND WESTERN WORTH COUNTIES...INCLUDING THE CITIES OF ALBANY AND TURNER CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, Apr 19, 6:38 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 638 PM EDT WED APR 19 2006 GAZ124-192345- TERRELL- 638 PM EDT WED APR 19 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TERRELL COUNTY IN SOUTHWEST GEORGIA... * UNTIL 745 PM EDT AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DAWSON...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... DAWSON BY 650 PM EDT PEOPLE IN TERRELL COUNTY...INCLUDING THE CITY OF DAWSON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, Apr 19, 7:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 749 PM EDT WED APR 19 2006 GAZ127-200030- WORTH- 749 PM EDT WED APR 19 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WORTH COUNTY IN SOUTHWEST GEORGIA... * UNTIL 830 PM EDT AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SYLVESTER...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... SYLVESTER BY 815 PM EDT. POULAN BY 825 PM EDT. PEOPLE IN WORTH COUNTY...INCLUDING THE CITIES OF SYLVESTER AND POULAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:02 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.